Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Wakefield, VA

February 2, 20158 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Feb 2, 2015, 12:25 PM EST for 8 counties in Virginia. It was in force for 50 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 2, 2015, 12:25 PM EST (17:25 UTC)
Expired
Feb 2, 2015, 1:15 PM EST
In force
50 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Hampton, VA, City of Newport News, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Suffolk, VA, City of Virginia Beach, VA, Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 12:35 PM ESTTSTM WND DMG3 Ssw Downtown Suffolk, VATREES DOWN ON AIRPORT RD.
Feb 2, 12:35 PM ESTTSTM WND DMG3 W Churchland, VATREES DOWN ALONG BRIDGE RD...HIGHWAY 17.
Feb 2, 12:45 PM ESTTSTM WND DMGEse Churchland, VATREE DOWN ON POWER LINE
Feb 2, 12:50 PM ESTTSTM WND DMG2 N Deep Creek, VATREE DOWN ON POWER LINE - RT 13 AND RT 17.
Feb 2, 12:50 PM ESTTSTM WND DMG2 Nne Deep Creek, VATREE DOWN ON JARVIS RD.
Feb 2, 12:55 PM ESTTSTM WND DMG1 S Churchland, VATREE DOWN ON IDLEWOOD DR.
Feb 2, 1:12 PM ESTTSTM WND GST 65Oceana, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 451 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
451 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS51 KAKQ 021725
SVRAKQ
VAC093-550-650-700-710-740-800-810-021815-
/O.NEW.KAKQ.SV.W.0002.150202T1725Z-150202T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1225 PM EST MON FEB 2 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
  SOUTHERN CITY OF HAMPTON IN SOUTHEAST VIRGINIA...
  SOUTHEASTERN CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
  CITY OF NORFOLK IN SOUTHEAST VIRGINIA...
  CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA...
  NORTHERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...
  WESTERN CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...

* UNTIL 115 PM EST

* AT 1220 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS IN   EXCESS OF 
  60 MPH.  THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM    
  SMITHFIELD TO CARRSVILLE...AND MOVING EAST AT 50 MPH.

* THE SHOWERS WILL BE NEAR...
  RESCUE AND KINGS FORK AROUND 1230 PM EST.
  DRIVER...DOWNTOWN SUFFOLK AND CRITTENDEN AROUND 1235 PM EST.
  FORT MONROE...HAMPTON UNIVERSITY...NORFOLK NAS AND WESTERN BRANCH
  AROUND 1245 PM EST.
  OLD DOMINION UNIVERSITY...NORFOLK STATE UNIVERSITY...OCEAN VIEW AND
  NORVIEW AROUND 1250 PM EST.
  VIRGINIA WESLEYAN COLLEGE AND NORFOLK INTERNATIONAL ARPT AROUND
  1255 PM EST.

OTHER LOCATIONS IMPACTED INCLUDE LONGVIEW...WILLS 
CORNER...LUMMIS...KILBY...CARROLLTON...CHUCKATUCK...NURNEY...SUFFOLK 
AIRPORT...WILROY AND HOBSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3656 7612 3668 7689 3708 7669 3697 7649
      3691 7645 3690 7640 3699 7631 3701 7634
      3695 7642 3705 7651 3701 7629 3698 7629
      3696 7632 3697 7626 3692 7610 3694 7604
      3692 7597 3687 7597
TIME...MOT...LOC 1724Z 272DEG 42KT 3698 7662 3672 7675
WIND...HAIL 60MPH <.75IN

$$

ZIMMERMAN
2 follow-up statements
729 
WWUS51 KAKQ 021744
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1244 PM EST MON FEB 2 2015

VAC093-021753-
/O.CAN.KAKQ.SV.W.0002.000000T0000Z-150202T1815Z/
ISLE OF WIGHT VA-
1244 PM EST MON FEB 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR ISLE OF WIGHT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3656 7612 3666 7674 3690 7654 3693 7649
      3690 7640 3699 7631 3701 7634 3695 7642
      3704 7650 3705 7650 3702 7630 3699 7629
      3697 7632 3696 7630 3697 7626 3692 7610
      3694 7604 3692 7597 3686 7597
TIME...MOT...LOC 1743Z 272DEG 42KT 3697 7634 3671 7647

$$

VAC550-650-700-710-740-800-810-021815-
/O.CON.KAKQ.SV.W.0002.000000T0000Z-150202T1815Z/
CITY OF NORFOLK VA-CITY OF SUFFOLK VA-CITY OF CHESAPEAKE VA-
CITY OF HAMPTON VA-CITY OF VIRGINIA BEACH VA-CITY OF PORTSMOUTH VA-
CITY OF NEWPORT NEWS VA-
1244 PM EST MON FEB 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CITY OF NEWPORT NEWS...CITY OF PORTSMOUTH...WESTERN CITY OF VIRGINIA
BEACH...SOUTHERN CITY OF HAMPTON...CITY OF CHESAPEAKE...NORTHEASTERN
CITY OF SUFFOLK AND CITY OF NORFOLK COUNTIES UNTIL 115 PM EST...

AT 1239 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF 
SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAMPTON 
UNIVERSITY TO DOWNTOWN SUFFOLK...MOVING EAST AT 50 MPH.

THESE SHOWERS WILL BE NEAR...
  NORFOLK STATE UNIVERSITY...OLD DOMINION UNIVERSITY...OCEAN VIEW AND
  NORVIEW AROUND 1250 PM EST.
  VIRGINIA WESLEYAN COLLEGE AND NORFOLK INTERNATIONAL ARPT AROUND
  1255 PM EST.
  REGENT UNIVERSITY...KEMPSVILLE AND GREAT BRIDGE AROUND 100 PM EST.
  LYNNHAVEN...CAPE HENRY AND FENTRESS AROUND 105 PM EST.
  PRINCESS ANNE AROUND 110 PM EST.

OTHER LOCATIONS IMPACTED INCLUDE WARDS CORNER...CHESAPEAKE 
AIRPORT...SOUTH NORFOLK...PORTLOCK...HERBERTS 
CORNER...HICKORY...GREENBRIER...BAYSIDE...PRINCESS ANNE PLAZA AND 
LONDON BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3656 7612 3666 7674 3690 7654 3693 7649
      3690 7640 3699 7631 3701 7634 3695 7642
      3704 7650 3705 7650 3702 7630 3699 7629
      3697 7632 3696 7630 3697 7626 3692 7610
      3694 7604 3692 7597 3686 7597
TIME...MOT...LOC 1743Z 272DEG 42KT 3697 7634 3671 7647
WIND...HAIL 60MPH <.75IN

$$

ZIMMERMAN
868 
WWUS51 KAKQ 021755
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1255 PM EST MON FEB 2 2015

VAC650-700-800-021804-
/O.CAN.KAKQ.SV.W.0002.000000T0000Z-150202T1815Z/
CITY OF SUFFOLK VA-CITY OF HAMPTON VA-CITY OF NEWPORT NEWS VA-
1255 PM EST MON FEB 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CITY OF NEWPORT
NEWS...SOUTHERN CITY OF HAMPTON AND NORTHEASTERN CITY OF SUFFOLK
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3692 7598 3686 7597 3656 7612 3662 7648
      3680 7639 3696 7634 3697 7633 3696 7630
      3697 7626 3695 7623 3692 7611 3692 7607
      3694 7604 3693 7601
TIME...MOT...LOC 1754Z 272DEG 42KT 3696 7618 3670 7631

$$

VAC550-710-740-810-021815-
/O.CON.KAKQ.SV.W.0002.000000T0000Z-150202T1815Z/
CITY OF NORFOLK VA-CITY OF CHESAPEAKE VA-CITY OF VIRGINIA BEACH VA-
CITY OF PORTSMOUTH VA-
1255 PM EST MON FEB 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CITY OF
PORTSMOUTH...WESTERN CITY OF VIRGINIA BEACH...CITY OF CHESAPEAKE AND
CITY OF NORFOLK COUNTIES UNTIL 115 PM EST...

AT 1250 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF 
SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OCEAN VIEW TO 
DEEP CREEK...MOVING EAST AT 50 MPH.

THESE SHOWERS WILL BE NEAR...
  REGENT UNIVERSITY...KEMPSVILLE AND GREAT BRIDGE AROUND 100 PM EST.
  LYNNHAVEN...CAPE HENRY AND FENTRESS AROUND 105 PM EST.
  PRINCESS ANNE AROUND 110 PM EST.

OTHER LOCATIONS IMPACTED INCLUDE 
HICKORY...GREENBRIER...BAYSIDE...PRINCESS ANNE PLAZA...LONDON 
BRIDGE...MOUNT PLEASANT...GALLUPS CORNER...OCEANA NAS...OCEANA AND 
NORTH VIRGINIA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3692 7598 3686 7597 3656 7612 3662 7648
      3680 7639 3696 7634 3697 7633 3696 7630
      3697 7626 3695 7623 3692 7611 3692 7607
      3694 7604 3693 7601
TIME...MOT...LOC 1754Z 272DEG 42KT 3696 7618 3670 7631
WIND...HAIL 60MPH <.75IN

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:53 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 2, 9:53 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
953 AM EST MON FEB 2 2015

.SYNOPSIS...
LOW PRESSURE OVER WESTERN PENNSYLVANIA WILL TRACK EAST THIS MORNING...AND
RE-DEVELOP JUST SOUTH OF LONG ISLAND THIS AFTERNOON. CANADIAN HIGH
PRESSURE RETURNS TO THE REGION TUESDAY AND SHIFTS OFFSHORE ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LATEST SURFACE ANALYSIS INDICATES A ~996 MB SURFACE LOW RE-
ORGANIZING ALONG THE CENTRAL NJ COAST AS OF 1430Z...WITH A COLD
FRONT CROSSING THE SPINE OF THE APPALACHIANS. A WARM FRONT HAS
PUSHED N THE CWA. RAIN CONTINUES TO TRACK ACROSS SE PORTIONS WITH
AN AREA OF ENHANCED RAIN AHEAD OF THE COLD FRONT BACK OVER THE
PIEDMONT.

LIKELY TO CATEGORICAL POPS CONTINUE THROUGH 18Z FOR MUCH OF THE
AREA AND SOME MODERATE RAIN IS EXPECTED...BUT OVERALL EVENT TOTAL
QPF AMOUNTS WILL BE ON THE ORDER OF 0.25" NW TO 0.50-0.75" SE.
BY 18Z...SHOULD SEE BULK OF PRECIP SHIFT TO THE COAST AS AREAS W
OF I-95 BEGIN TO DRY OUT (ALTHOUGH SOME LIGHT RAIN MAY PERSIST
THROUGH AT LEAST NOON. AFTER 18Z...POPS ALONG THE COAST QUICKLY
DROP OFF TO 20-30% AND AREAS FARTHER WEST WILL GENLY BE DRY. THE
DAY WILL BEGIN CLOUDY ACROSS THE AREA WITH INTERIOR VA/NC BECOMING
PARTLY SUNNY BY AFTERNOON. THE DAY WILL BEGIN WARM...AND CAA WILL
LIKELY WAIT UNTIL AFTER SUNSET...SO HIGHS SHOULD RANGE FROM THE
UPPER 40S/AROUND 50 F FAR NW (AND REMAIN WELL BELOW THIS UNTIL THE
AFTN CLEARING)...TO THE MID 50S TO LOWER 60S ACROSS MOST OF THE
REST OF THE AREA. A GUSTY W/NW WIND WILL DEVELOP AS
CLEARING/DRYING ARRIVES LATER THIS AFTERNOON...WITH SPEEDS
AVERAGING AROUND 20-25 MPH...WITH GUSTS TO 35-40 MPH. A WIND ADSY
HAS BEEN ISSUED FOR NRN NECK AND ERN SHORE COUNTIES...AS NAM/GFS
SHOW 6 HR PRESSURE RISES OF 14-16 MB OVER PA FROM 18-00Z. THIS
WILL HAVE THE MOST INFLUENCE ON OUR NE ZONES CLOSEST TO THESE
LARGE PRESSURE RISES. WIND GUSTS HERE WILL BE 40-50 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
DEEP LAYER NW FLOW PREVAILS MONDAY NIGHT...AND BACKS TO WESTERLY
TUESDAY. THIS WILL ALLOW SURFACE HIGH PRESSURE (AND ASSOCIATED CAA)
TO BUILD INTO THE REGION MONDAY NIGHT...WITH THE HIGH LOCATING ALONG
THE COAST BY TUESDAY AFTERNOON. LOWS MONDAY NIGHT SHOULD FALL INTO
THE MID TEENS NW...TO LOW 20S SE UNDER A MOSTLY CLEAR SKY. HIGHS
TUESDAY WILL BE BELOW NORMAL AND RANGE FROM THE LOW/MID 30S NW...TO
LOW 40S SW.

A SPLIT FLOW PATTERN WILL PREVAIL TUESDAY NIGHT AND WEDNESDAY...WITH
THE MID-ATLANTIC REGION LARGELY SITUATED BETWEEN QUASI-ZONAL NRN
STREAM FLOW AND A MOIST SRN STREAM ALONG THE GULF COAST. THIS WILL
RESULT IN DRY CONDITIONS...WITH SKY COVER AVERAGING PARTLY CLOUDY
ACROSS NRN PORTIONS AND MOSTLY CLEAR/SUNNY ACROSS SRN PORTIONS.
SURFACE HIGH PRESSURE MOVES OFFSHORE TUESDAY NIGHT AND
WEDNESDAY...WHICH WILL ALLOW TEMPERATURES TO MODERATE. LOWS TUESDAY
NIGHT SHOULD AVERAGE 25-30...FOLLOWED BY HIGHS WEDNESDAY IN THE
UPPER 40S/AROUND 50 FROM THE NW PIEDMONT TO THE MD ERN SHORE...AND
THE LOW/MID 50S ACROSS CENTRAL/SE VA AND NE NC.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GFS/ECMWF IN VERY GOOD AGREEMENT WITH REGARD TO OVERALL PATTERN AND
TANGIBLE WEATHER DURING THE DAYS 4-7 PERIOD. OVERALL...
TEMPERATURES SHOULD BE BELOW NORMAL...WITH NO BIG PRECIP EVENTS IN
THE EXTENDED PERIOD. LATEST ECMWF AND GFS DIFFER SLIGHTLY WITH FRONTAL
WAVE AND ASSOCIATED COLD FRONTAL PASSAGE ON THURSDAY (GFS IS COLDER
BUT ALSO A BIT MORE SUPPRESSED WITH PRECIP). EXPECT SOME LIGHT
PRECIP...EITHER RAIN AND/OR SNOW TO BE PRODUCED IN ASSOCIATION
WITH THE FRONTAL PASSAGE. BEHIND THE FRONT...ANOTHER BRIEF COLD
SURGE BUILDS IN FOR THURSDAY NIGHT THROUGH SATURDAY...WITH HIGH
PRESSURE IN CONTROL.

ANOTHER POLAR/ARCTIC FRONT IS FORECAST TO MOVE SWD INTO THE REGION
SATURDAY NIGHT/SUNDAY...WITH A WAVE FORECAST TO DEVELOP SUNDAY
NIGHT. ECMWF/GFS DO DIVERGE AT THIS POINT WITH REGARD TO WHERE THE
WAVE WILL DEVELOP...AND THEREFORE WHAT TYPE OF PRECIPITATION MIGHT
IMPACT THE CWA DURING THAT TIME. GFS IS FURTHER WEST AND
WARMER...WITH ECMWF...AS IT HAS FOR THE LAST 1-2 MONTHS...SUGGESTING
A WINTER WEATHER EVENT. HAVE GONE IN BETWEEN THE 2 MODELS...WITH CHC
OF RAIN AND/OR SNOW...AND CAPPED POPS AT 40 PERCENT.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
COLD FRONT HAS LOCATED OVER WRN VA/ERN WV EARLY THIS MORNING...WITH
LATEST RADAR TRENDS DEPICTING AN AREA OF LIGHT-MODERATE PRECIP OVER
THE SE LOCAL AREA. PRECIP HAS CLEARED THE PIEDMONT INTO CNTRL VA AS
OF THIS WRITING...BUT EXPECT THIS AREA TO FILL BACK IN AS THE FRONT
APPROACHES. CIGS HAVE LOWERED TO MVFR...WITH DECKS GENERALLY 1000 TO
2500 FT AGL. OCCASIONAL IFR OBS OBSERVED...BUT HAS NOT IMPACTED THE
TAF SITES YET. CIGS GENERALLY VFR IN LIGHT RAIN...FALLING TO 5 MILES
AT TIMES. GUIDANCE CONTINUES TO INDICATE POTENTIAL FOR IFR
CIGS/VSBYS...BUT LACK OF IFR OBSERVATIONS SO FAR THIS MORNING LOWERS
CONFIDENCE. WITH SLY GUSTS OF 25 TO 30 KT...WELL MIXED SUB CLOUD
LAYER ALSO HELPING PREVENT IFR CONDITIONS. HAVE OPTED TO INTRODUCE
TEMPO GROUP FOR IFR AT THE MOST PRONE AIRPORTS OF KSBY AND KPHF.
OTHERWISE...MVFR CONDITIONS PREVAIL.  MARGINAL DIRECTIONAL AND SPEED
SHEAR EXISTS THIS MORNING KRIC EWD...BUT NOT ENOUGH TO MENTION IN
TAFS ATTM. WINDS BACK TO THE NW POST FRONTAL...INCREASING THIS
AFTERNOON WITH GUSTS OF 30-35 KT ALL TAF SITES. STRONG NW WINDS
PERSIST THRU THE OVERNIGHT PERIOD...BUT DIMINISH SLIGHTLY AFTER
MIDNIGHT. WINDS DIMINISH AOB 10 KT EARLY TUES MORNING.
OTHERWISE...CIGS IMPROVE TO VFR LATE AFTERNOON WITH SCT-BKN MID
LEVEL CLOUDS. SKC OVERNIGHT.

FAIR WEATHER RETURNS TUESDAY AND WEDNESDAY. THE NEXT COLD FRONT IS
FORECAST TO CROSS THE REGION WEDNESDAY NIGHT...BRINGING A CHANCE
OF RAIN TO THE REGION. FROZEN PRECIP IS POSSIBLE. DRYING THURSDAY
AS HIGH PRESSURE RETURNS TO THE REGION.

&&

.MARINE...
LATEST EARLY MORNING SFC ANALYSIS DEPICTS SFC LOW OVER WRN PA WITH
A TRAILING COLD FRONT ALONG THE SPINE OF THE APPALACHIANS.
STRENGTHENING PRESSURE GRADIENT IN ADVANCE OF THE APPROACHING STRONG
COLD FRONT HAS RESULTED IN SLY SCA CONDITIONS OVER THE WATERS WITH
GUSTS UP TO 30 KT. WAVES HAVE INCREASED TO 2-3 FT AND SEAS 3 TO 4
FT. SLY SCA CONDITIONS PERSIST THRU THE MORNING AS THE COLD FRONT
SWEEPS ACROSS THE LOCAL AREA...AND OFFSHORE BY EARLY AFTERNOON. SEAS
BUILD TO 4-7 FT...HIGHEST 20 NM OUT...THIS MORNING WITH WAVES 3-4
FT. WINDS BECOME WLY POST FRONTAL...THEN NW LATE TODAY. A BRIEF LULL
IN SPEEDS EXPECTED THIS AFTERNOON...BUT A STRONG SURGE OF LOW LEVEL
CAA POST FRONTAL IN TANDEM WITH WINDS A FEW THOUSAND FT OFF THE
WATER IN THE 40-50KT RANGE WILL PRODUCE GALE CONDITIONS OVER ALL
WATERS LATE TODAY. BASED ON LATEST GUIDANCE AND PRESSURE
RISES/FALLS...HAVE OPTED TO INCLUDE THE RIVERS AND SOUND IN THE GALE
HEADLINES. SEAS BUILD TO 6-10 FT (HIGHEST 20 NM OUT) LATE
TODAY/TONIGHT. WAVES BUILD TO 4-6 FT WITH 3-4 FT WAVES IN THE LOWER
JAMES. GALE CONDITIONS PERSIST THIS EVENING AS HIGH PRESSURE BUILDS
IN FROM THE WEST. WINDS EXPECTED TO DIMINISH RAPIDLY LATE TONIGHT AS
HIGH PRESSURE BUILDS OVER THE WATERS...LIKELY RESULTING IN ONLY A
FEW HOURS OF SCA CONDITIONS AFTER THE GALES END. SEAS BEGIN TO
SUBSIDE LATE TONIGHT...DROPPING TO 4-6 FT EARLY TUES MORNING.
FREEZING SPRAY ALSO EXPECTED OVER THE WATERS LATE TONIGHT AS AIR
TEMPS DROP INTO THE LOW-MID 20S. HIGH PRESSURE SETTLES OVER THE
WATERS TUES...WITH SEAS DROPPING BELOW 5 FT TUES AFTERNOON. SUB-SCA
CONDITIONS PREVAIL TUES NIGHT-WEDS...BUT SWLY WINDS INCREASE TO
10-15 KT LATE WEDS AS THE NEXT COLD FRONT APPROACHES. THE FRONT WILL
CROSS THE WATERS LATE WEDS NIGHT...WITH SCA CONDITIONS EXPECTED
THURS-THURS NIGHT. HIGH PRESSURE RETURNS FOR THE END OF THE WEEK
INTO THE UPCOMING WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
     FOR MDZ021>025.
NC...NONE.
VA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
     FOR VAZ075>078-099-100.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     ANZ630>638-650-652-654-656-658.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST TUESDAY FOR
     ANZ630>638-650-652-654-656-658.
     DENSE FOG ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ650-
     652.

&&

SYNOPSIS...LKB
NEAR TERM...AJZ/LKB
SHORT TERM...AJZ/LKB
LONG TERM...LKB/WRS
AVIATION...SAM
MARINE...SAM
Hazardous weather outlook, Feb 2, 6:12 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 AM EST MON FEB 2 2015

NCZ012>017-030>032-102-VAZ048-049-060>074-079>098-031115-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
612 AM EST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL GUST TO 35 TO 40 MPH THIS AFTERNOON AND EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ075>078-099-100-031115-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-ACCOMACK-
NORTHAMPTON VA-
612 AM EST MON FEB 2 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA AND THE NORTHERN NECK OF
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

In the hours before

Special weather statement, Feb 2, 10:54 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1054 AM EST MON FEB 2 2015

NCZ012-VAZ063-065>068-070>085-087-088-090-092-021645-
AMELIA-BRUNSWICK-CHARLES
CITY-CHESTERFIELD-DINWIDDIE-ESSEX-GLOUCESTER-GREENSVILLE-HANOVER-
HENRICO-JAMES CITY-KING AND QUEEN-KING
WILLIAM-LANCASTER-LUNENBURG-MECKLENBURG-MIDDLESEX-NEW
KENT-NORTHAMPTON-NORTHUMBERLAND-NOTTOWAY-PRINCE
GEORGE-RICHMOND-SOUTHAMPTON-SUSSEX-WESTMORELAND-
1054 AM EST MON FEB 2 2015

...A LINE OF SHOWERS...SOME CONTAINING HEAVY RAINFALL...WILL MOVE
THROUGH CENTRAL...SOUTH CENTRAL AND NORTHEAST VIRGINIA THROUGH 1145
AM EST...

AT 1050 AM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS EXTENDING
FROM COLES POINT TO WINTERPOCK TO 6 MILES SOUTHWEST OF BRACEY...OR
FROM 9 MILES NORTHEAST OF MONTROSS TO 5 MILES NORTH OF MANNBORO TO 8
MILES NORTH OF WARRENTON NC...MOVING EAST AT 30 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE THE NORTHERN NECK...RICHMOND
METRO AND TRI CITIES AREAS...AND EMPORIA.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OR 30 TO 35
MPH ARE CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3735 7784 3818 7678 3816 7660 3811 7659
      3803 7650 3791 7625 3722 7710 3633 7754
      3634 7759 3641 7755 3648 7765 3650 7788
      3654 7791 3654 7823

WRS
Special weather statement, Feb 2, 11:35 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1135 AM EST MON FEB 2 2015

VAZ070-080>082-087>093-021715-
CHARLES CITY-CHESTERFIELD-DINWIDDIE-GREENSVILLE-ISLE OF WIGHT-JAMES
CITY-PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-YORK-
1135 AM EST MON FEB 2 2015

...A BAND OF SHOWERS WILL MOVE ACROSS CHESTERFIELD...CHARLES CITY...
PRINCE GEORGE...CITY OF HOPEWELL...CITY OF PETERSBURG...DINWIDDIE...
CITY OF WILLIAMSBURG...ISLE OF WIGHT...SURRY...YORK...JAMES CITY...
GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 1215 PM EST...

AT 1135 AM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM FORT LEE TO HUSKE...OR ALONG A LINE EXTENDING
FROM FORT LEE TO 9 MILES NORTHEAST OF PURDY...MOVING EAST AT 40 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE
  GARYSVILLE AROUND 1140 AM EST...
  SUSSEX AROUND 1145 AM EST...
  TAYLORS CORNER AROUND 1150 AM EST...
  BRANDON AROUND 1155 AM EST...
  RUSTIC AROUND NOON EST...
  WAKEFIELD AROUND 1205 PM EST...

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3733 7731 3738 7665 3735 7664 3721 7669
      3721 7672 3718 7677 3715 7673 3718 7671
      3687 7682 3680 7753

ZIMMERMAN
Special weather statement, Feb 2, 11:38 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1138 AM EST MON FEB 2 2015

NCZ012>014-VAZ087-088-092-093-096-021730-
GATES-GREENSVILLE-HERTFORD-ISLE OF
WIGHT-NORTHAMPTON-SOUTHAMPTON-SUFFOLK-SUSSEX-
1138 AM EST MON FEB 2 2015

...A BAND OF SHOWERS WILL MOVE ACROSS NORTHAMPTON...GATES...
HERTFORD...CITY OF FRANKLIN...ISLE OF WIGHT...CITY OF SUFFOLK...
GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 1230 PM EST...

AT 1138 AM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM GRAY TO CLARESVILLE TO 9 MILES SOUTHWEST OF
GASTON...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF EMPORIA
TO DAHLIA TO 6 MILES SOUTHWEST OF ROANOKE RAPIDS...MOVING EAST AT 45
MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE
  SEABOARD AROUND 1150 AM EST...
  NEWSOMS AROUND NOON EST...
  SEDLEY AROUND 1205 PM EST...
  CONWAY AROUND 1210 PM EST...
  ZUNI AROUND 1215 PM EST...
  MURFREESBORO AROUND 1220 PM EST...

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3635 7759 3638 7755 3641 7755 3643 7761
      3648 7765 3648 7770 3661 7755 3681 7743
      3688 7665 3662 7681 3636 7713 3634 7759

ZIMMERMAN
Special weather statement, Feb 2, 12:07 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1207 PM EST MON FEB 2 2015

VAZ078-084>086-021800-
GLOUCESTER-LANCASTER-MATHEWS-MIDDLESEX-
1207 PM EST MON FEB 2 2015

...A STRONG SHOWER WILL MOVE ACROSS MIDDLESEX...LANCASTER...
MATHEWS AND GLOUCESTER COUNTIES THROUGH 100 PM EST...

AT 1206 PM EST...DOPPLER RADAR INDICATED A STRONG SHOWER OVER
PINERO...OR ABOUT 7 MILES NORTH OF GLOUCESTER COURTHOUSE...MOVING
SOUTHEAST AT 40 MPH.

THE STRONG SHOWERS WILL BE NEAR NORTH...AND...FORT NONSENSE AT
1215 PM EST...HUDGINS...AND...CARDINAL AT 1220 PM EST...MATHEWS...
AND...DIGGS AT 1225 PM EST...LABAN...AND...PEARY AT 1230 PM EST.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3729 7628 3737 7637 3734 7637 3736 7639
      3736 7641 3732 7640 3741 7667 3763 7654
      3762 7646 3758 7638 3758 7636 3761 7637
      3761 7635 3758 7636 3756 7629 3746 7624
      3738 7624

SCALORA
Local storm report, Feb 2, 12:18 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1218 PM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     IVOR                    36.90N 76.90W
02/02/2015                   SOUTHAMPTON        VA   TRAINED SPOTTER

            TWO TREES UPROOTED IN IVOR.

&&

JORROCK
Local storm report, Feb 2, 12:25 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1225 PM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TSTM WND DMG     2 SW ELBERON            37.06N 76.91W
02/02/2015                   SURRY              VA   911 CALL CENTER

            LARGE TREE DOWN BLOCKING THE 400 BLOCK OF HOLLYBUSH RD.

&&

JORROCK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:49 AM ESTWind AdvisoryAKQAccomack, Lancaster, Northampton, Northumberland, Richmond, Westmoreland18 hr
Feb 2, 9:34 AM ESTMarine Dense Fog AdvisoryAKQ3 hr
Feb 2, 10:54 AM ESTSpecial Weather StatementAKQBrunswick, Charles City, Chesterfield, Dinwiddie, Essex, Greensville and 14 more51 min
Feb 2, 11:35 AM ESTSpecial Weather StatementAKQJames City, Prince George, Surry, Sussex, City of Hopewell, City of Williamsburg40 min
Feb 2, 11:38 AM ESTSpecial Weather StatementAKQSouthampton, City of Franklin52 min
Feb 2, 11:45 AM ESTSpecial Marine WarningAKQ45 min
Feb 2, 11:49 AM ESTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, Prince George, Southampton and 5 more41 min
Feb 2, 12:13 PM ESTSpecial Marine WarningAKQ62 min
Feb 2, 12:28 PM ESTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson32 min
Feb 2, 12:32 PM ESTSpecial Marine WarningAKQ28 min
Feb 2, 12:51 PM ESTSpecial Marine WarningAKQ54 min
Feb 2, 12:52 PM ESTSpecial Weather StatementAKQAccomack, Northampton23 min
Feb 2, 1:01 PM ESTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach29 min
Feb 2, 6:52 PM ESTHeavy Freezing Spray AdvisoryAKQ9 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.